November 1980

Oxacillin Nephritis

Author Affiliations

From the Division of Infectious Disease, Department of Medicine, Harbor-UCLA Medical Center, Torrance, Calif (Drs Tillman, Oill, and Guze); the Research and Medical Services, Veterans Administration Wadsworth Medical Center, Los Angeles (Drs Oill and Guze); and the University of California at Los Angeles School of Medicine (Drs Tillman, Oill, and Guze). Dr Tillman is now with the Department of Medical Education, St Mary Medical Center, Long Beach, Calif.

Arch Intern Med. 1980;140(11):1552. doi:10.1001/archinte.1980.00330220090036

• Acute interstitial nephritis secondary to administration of antibiotics is a well-described entity. Oxacillin, however, has never been directly implicated. An 80-year-old man had a rising creatinine level and eosinophiluria while receiving oxacillin sodium. These findings disappeared when use of the drug was discontinued. We conclude that oxacillin is an additional penicillin that can cause interstitial nephritis.

(Arch Intern Med 140:1552, 1980)